Hello everyone. My doctor has me on 10 mg of Lexapro every day and also .5 mg of Xanax as needed.
My question is this: How far apart do I need to space the days on which I take Xanax to avoid building up a tolerance, dependence or addiction to it?
Is every other day sufficient, or should I wait longer in between? Could I get addicted if my body gets used to taking it every X number of days on a regular basis? Or is the time in between enough to prevent physical addiction?
I could honestly use the Xanax everyday because my anxiety is everyday, but I don't want to because I have watched my mother destroy herself with a benzo/opiate addiction for years now.
I've been asking around and can't seem to find a straight answer to this question. I've asked the doc and his response was when you need them, he is not very helpful. The pharmacist wouldn't tell me. I don't want to switch to a longer acting benzo, I don't want to deal with any additional or new meds. I just want to know how to take Xanax as often as possible without getting addicted to it.
On the days when I do take it, my dose is .5 mg two to three times per day. It is an absolute godsend for my anxiety and helps me function a lot better than on days I don't take it.
hey i take ativan and its a lot like the one your taking , there is a guy on here his name is ryan he knows all about that med hes great at telling you about it , i think he goes under rca. but i take ativan when needed ,its .05 to my dr said i could take it everyday for a week than try everyother day,but i only take it when needed and i dont take more than once a day. i just came off of two weeks from hell with anxiety/stress. but my life has gooton a lot better so its good. i took it every 2-3 days but only once a day at night so i could sleep the rest of time i would fight it not give into it. it was not easy but i did it. i dont like taking the drugs either she put me on lexapro 10 a day but i never took it , dont like side affects did you or do you have any on lexapro. i hope someone comes in that knows your drug, i know my mom takes it and she takes it every day 2-3 times but hers are .025 mg so dr said she could take as wanted. ok good luck hang in there .
Just try not to take it every day. I have been taking xanax .5 once a day for almost 2 years now at the same time... 5:00 pm, right after work. As you can tell I am taking it because my body has gotten use to it and if I dont take it I can get panicky and pulse rate goes up and i get irratible. I occasionaly take .25 instead and am giong to do this from now on and then gradually go down to nothing so I can try and have another baby! I find it so interesting that some take it 3 times a day! If i take .5 and during the day and feel panicky again I take .25 and thats it... I am out for the day/night sleeping!
I would say really use it as needed. If you find its every day try half if you can. Look at me... I am on a really low dose and once a day and my body is use to it and needs it.
Hey guys i am on 200mg of Zoloft for about five months now due to my panic disorder and OCD(which is why i am on 200mg) I was not happy and at first i was scared to take the xanax. Now i am not worried. I was prescribed .5 but when i feel alittle anxious i take 1/4 of a tablet or 1/2 when i feel that i really need it. Before when my attacks were out of control, a whole one.
Moderation is the best. If you are trying to cope hr by hr every day average 1-2 xanax but once you fine that your daily meds are kicking in, begin to take 1/2 and then 1/4 if you feel that you are half way in control. Alot is when some people take up to 4-or even 6mg a day. That is scary. Xanax is not dangerously addicted if you pace urself. If you take half and you still feel funny later take another half. If you take a whole one or 2 in the first half of day then you will feel that your safety pills are overused and you are done for the day. You always want that feeling that i have been strong so far......and if i really need one im ok cos i havent taken anything yet. I go in 1/2 and 1/4 so if i take it frequentley twice a day or every few days i feel fine and not over doing it.
xanax is over done when you are taking more than your physician has prescribed to you. The worry is not when you are scared but when you are not scared. When you are scared you are scared to take it so you dont take alot. If you are not scared you take alot just to feel the high.....thats the danger in xanax.
It's important to know that taking any benzodiazepine exactly as directed can produce a serious dependency. You don't need to abuse it to be harmed by it. You may hear otherwise, but it's not at all true. Your own doctor can cause the problem.
What do you do if you need more to avoid W/D symptoms? First, realize that you are experiencing the symptoms of withdrawal and not an increase in your original reason for using the drug. The symptoms of withdrawal can look like the original condition, and they also can mimic other serious illnesses.
People have been told that they have MS when they really have withdrawal symptoms. People who experience extreme anxiety and other emotional withdrawal symptoms have found themselves in psychiatric wards and misdiagnosed. During this time, the benzo withdrawal is not being treated. It can get out of control quickly.
People who have been withdrawn using too large benzo reductions also are prey to those misdiagnoses.
It's clear that how to taper from a benzo is not well known. The popular Ashton method is merely reducing 0.25 to 1.0mg of Valium , waiting for a week or two to recover, and then doing it again.. Medical doctors typically call for even larger reductions. So medical help or internet help can be far off the mark.
Look into titrating with a liquid form of your benzo. Consider crossing over to a long half life benzo as Valium or Klonopin.
I can tell yoou this: Benzo.org.uk gave me false information about related drugs. They insisted in a taper that caused extreme problems. My own doctor wasn't any better.
I devised my own titration plan, but you can find a doable titration plan by searching for it.
Now for the warning: my medical supervision didn't cover any physical monitoring. I knew that my accidental withdrawal had caused hypotension, something I'd never had before. The medical people told me that this was normal. Normal isn't safe. The ignorant attitude allowed the BP to damage my heart. Don't let this happen to you. Insist on monitoring.
Any benzo can be beaten if the reductions are made small enough. That's why titration is humane. The cut and suffer method is obsolete.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.